Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking Zocor and experiencing pain in knees and shoulder. Take Aspirin for heart attack. Will Zocor cause muscle pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 1109 Questions
I take Zocor 20mg and am expiring pain my knees and shoulders. Iwas told Zocor could cause muscle pain in them.
I also take Asprin 81 mg for my heart attack I had in 1989.
Posted Tue, 12 Nov 2013 in Medicines and Side Effects
Answered by Dr. Manjeth Kumar G 49 minutes later
Brief Answer:
Side effect of Zocor.Rule out OsteoArthritis

Detailed Answer:
Welcome to XXXXXXX

Thanks for your query.
I have gone through your query and understand your concern.

One of the most common side effect of Zocor ( Simvastatin ) is Unexplained muscle pain , tiredness and weakness.

Very rarely it can cause muscle damage called Rhabdomyolysis when one take high dose of statins.

Thus Zocar ( Simastatin ) may the cause for pain in muscles around the shoulder and knees.

But at this age, OsteoArthritis may also cause pain in both shoulder and knees.

Thus my advise is to check usual blood test with X XXXXXXX of both knees and shoulders, Erythrocyte sedimentation rate (ESR), C- Reactive protein (CRP).

As you are already having Aspirin, Painkillers are not necessary.
Heat therapy and physiotherapy are very much helpful.
Please do the investigation and review with our Orthopedician.

Hope this helps.
Please reply for further queries.
Wishing you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor